How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18462
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Have had catarrh for over 3months seems to drain from sinuses

Customer Question

Have had catarrh for over 3months seems to drain from sinuses and collect at back of the throat.Can you advise a cure. Regards Philip
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. D. Love replied 3 years ago.
It will help if you could provide some further information:
Are you having any other symptoms? Headache? Facial tenderness? Fever?
Had you tried any other interventions than the Olbas Oil and paracetamol, such as antihistamines or decongestants?
Have you had any evaluation for this problem?
What, if any, chronic medicines are you taking?

Expert:  Dr. D. Love replied 3 years ago.
I had asked for some further information and have not heard back, so wanted to address what information is available.

The most common cause of this drainage is chronic inflammation of the upper airways, possibly including the sinuses. This is most often due to allergies, but there are also some non-allergic causes of inflammation, such as vasomotor rhinitis.

I asked about whether there are other symptoms to consider whether there also could be some infection of the sinuses.

Some people also can develop this problem because of acid irritation from acid reflux.

The most commonly used initial medicines would be an antihistamine, which is oriented towards the most common cause of this symptom.

If you have any further questions, please let me know.

Customer: replied 3 years ago.

Not taking any other medicines but do suffer from indigestion and take rennies indigestion tablets from time to time.

Expert:  Dr. D. Love replied 3 years ago.
If you are having indigestion, that would increase the likelihood that the problem is related to the acid reflux noted above. In that situation, it would be reasonable to try an over the counter medicine to suppress stomach acid, such as Prilosec or Prevacid. It may take a couple weeks on one of these medicines to notice an improvement, but it would be reasonable to use one of these medicines for this period of time.